I have been on 50 mg dosage of Zoloft for upwards of 7 years now. Recently I made some faulty life choices that have spiraled me into crippling anxiety. I am pretty sure that I need a higher dosage of Zoloft as well as counseling. My question is-does dosage of Zoloft lose effect after so long? Will a higher dosage help me? Hopefully going to the doctor tomorrow.
Hi, Adora! Yes, it's not uncommon for antidepressants to *poop out* after long term usage ~ especially with your current stressors.
You do have room to increase your Zoloft dose up to a maximum of 200mg/day. Your doctor might also add on an antipsychotic such as Abilify or Rexulti which boosters the effects of an antidepressant, suggest a mild sedative to *get you through*, or switch you to a different medication.
I'm glad you'll be seeing a doctor and by being open and honest about your symptoms you'll likely have faster relief.
Good luck and best wishes to you. Wildcat
Adora; By now you have talked to your doctor, But it is a good chance just by increasing the dose because you have maintained on just 50mg for a long time that a dose change should work since most of what you are going through is due to increased anxiety from things in your life going on now. good luck hope things get better for you soon. Chuck1957
- Zoloft Information for Consumers
- Zoloft Information for Healthcare Professionals (includes dosage details)
- Side Effects of Zoloft (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 9 Dec 2014 • 4 answers
Posted 2 Jan 2016 • 2 answers
Posted 25 Jul 2016 • 1 answer
Posted 7 Nov 2016 • 1 answer
Posted 27 Jun 2017 • 2 answers